Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 375, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2003, 12:49 PM CDT for Hickman County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 12:49 PM CDT (17:49 UTC)
- Expired
- Jul 21, 2003, 1:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 211749
SVRBNA
TNC081-211830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT MON JUL 21 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HICKMAN COUNTY IN TENNESSEE
* UNTIL 130 PM CDT
* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES WEST OF CENTERVILLE...OR 13 MILES
NORTHEAST OF LINDEN...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTERVILLE AROUND 100 PM CDT
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
&&
LAT...LON 3586 8771 3568 8773 3566 8741 3577 8725
3595 8725
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:05 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 21, 10:05 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT MON JUL 21 2003 COMPLEX SLIPPING SOUTH AND RUNNING ALONG KENTUCKY/TENNESSEE BORDER AT 10 AM. WRKRLB SHOWING OVER +9 DEG CELSIUS AT 700 MB OFF 12Z BNA RAOB. LOOKING AT SOUNDING SOME CAPPING EVIDENT AROUND 800 MB WITH WARM ADVECTION INTO MID STATE AT 850 MB AND 700 MB ON MORNING PLOTS. THIS MAY TRY AND INHIBIT DEEP CONVECTION IN MID STATE TODAY. IF CAP GETS BROKEN LOTS OF POSITIVE ENERGY AVAILABLE WITH QUITE A BIT OF DRY AIR ALOT SO DOWNBURTS WOULD QUITE STRONG. WILL UPDATE FORECAST AND MAKE SOME TWEAKS FOR WORDING MAINLY. POPS LOOK REASONABLE AND PLAN TO KEEP AS IS FOR NOW. .BNA...NONE. BOYD 01
Hazardous weather outlook, Jul 21, 5:30 AM CDT, 7 hours 19 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE OVER EXTREME WESTERN MIDDLE TENNESSEE THIS MORNING. THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOPED THIS AFTERNOON...WITH SOME STORMS POSSIBLE BECOMING SEVERE...MAINLY OVER AND NEAR THE CUMBERLAND PLATEAU REGION. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS A COLD FRONT APPROACHES AND MOVES THROUGH MIDDLE TENNESSEE TUESDAY ...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NECESSARY THIS AFTERNOON...EVENING... AND TUESDAY. 31
In the hours before
Local storm report, Jul 21, 12:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1212 PM 9 SSW CAMDEN TN WIND DAMAGE
07/21/03 BENTON SHERIFFS OFFICE REPORTED
TRESS DOWN ON POWER LINES
IN HOLLADAY
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:35 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 55 min |
| Jul 21, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 64 min |
| Jul 21, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 59 min |
| Jul 21, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 61 min |
| Jul 21, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 40 min |
| Jul 21, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 50 min |
| Jul 21, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 45 min |
| Jul 21, 2:05 PM CDT | Tornado Warning | OHX | Sumner | 40 min |
| Jul 21, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 67 min |
| Jul 21, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 58 min |
| Jul 21, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 51 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 62 min |
| Jul 21, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jul 21, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 74 min |
| Jul 21, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 62 min |
| Jul 21, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 62 min |
| Jul 21, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Moore, Warren | 64 min |
| Jul 21, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 72 min |
| Jul 21, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, White | 60 min |
| Jul 21, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.